Riv. Mat. Univ. Parma, Vol. 7, No. 1, 2016

Gianluca Amato,[1] Maximilian Hasler,[2] Giuseppe Melfi[3] and Maurizio Parton[4]

Primitive weird numbers having more than three distinct prime factors

Pages: 153-163
Received: 21 December 2015
Accepted: 13 April 2016
Mathematics Subject Classification (2010): 11A25, 11B83.
Keywords: Abundant numbers, semiperfect numbers, almost perfect numbers, sum-of-divisor function, Erdős problems.
Authors address:
[1],[4] : Università "G. D'Annunzio" di Chieti-Pescara, Dipartimento di Economia, Viale della Pineta 4, I-65129, Pescara, Italy
[2] : Université des Antilles, Département Scientifique Interfacultaire, B.P. 7209 Campus de Schoelcher, F-97275 Schoelcher cedex, Martinique, French West Indies
[3] : University of Applied Sciences of Western Switzerland, HEG-Arc, Espace de l'Europe 21, CH-2000 Neuchâtel, Switzerland

Abstract: In this paper we study some structure properties of primitive weird numbers in terms of their factorization. We give sufficient conditions to ensure that a positive integer is weird. Two algorithms for generating weird numbers having a given number of distinct prime factors are presented. These algorithms yield primitive weird numbers of the form \(mp_1\dots p_k\) for a suitable deficient positive integer \(m\) and primes \(p_1,\dots,p_k\) and generalize a recent technique developed for generating primitive weird numbers of the form \(2^np_1p_2\). The same techniques can be used to search for odd weird numbers, whose existence is still an open question.

References

[1] S. Benkoski, Problems and Solutions: Solutions of Elementary Problems: E2308, Amer. Math. Monthly 79 (1972), 774. MR1536794
[2] S. J. Benkoski and P. Erdős, On weird and pseudoperfect numbers, Math. Comp. 28 (1974), 617623. MR0347726
[3] H. Cramér, On the order of magnitude of the difference between consecutive prime numbers, Acta Arith. 2 (1936), 2346. URL
[4] C. N. Friedman, Sums of divisors and Egyptian Fractions, J. Number Theory 44 (1993), 328339. MR1233293
[5] R. K. Guy, Unsolved problems in number theory, Third edition, Springer-Verlag, New York 2004. MR2076335
[6] D. E. Iannucci, On primitive weird numbers of the form \(2^kpq\), preprint (2015), arXiv:1504.02761v1.
[7] S. Kravitz, A search for large weird numbers, J. Recreational Math. 9 (1976), 8285.
[8] G. Melfi, On the conditional infiniteness of primitive weird numbers, J. Number Theory 147 (2015), 508514. MR3276337
[9] S. Pajunen, On primitive weird numbers, in "A Collection of manuscripts related to the Fibonacci sequence", V. E. Hoggatt, Jr. and M. Bicknell-Johnson (eds.), Fibonacci Assoc., Santa Clara, Calif. 1980, 162166. MR0624116
[10] N. J. A. Sloane, The On-line Encyclopedia of Integer Sequences, http://oeis.org


Home Riv.Mat.Univ.Parma